MAUDE Adverse Event Report: NALU MEDICAL, INC NALU NEUROSTIMULATION SYSTEM; PERIPHERAL NERVE STIMULATOR

NALU MEDICAL, INC NALU NEUROSTIMULATION SYSTEM; PERIPHERAL NERVE STIMULATOR
Model Number 71003
Medical Device Problem Code Device Unsafe to Use in Environment (2918)
Health Effect - Clinical Code Inadequate Pain Relief (2388)
Date of Event 12/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient's spouse managed use of the device for approximately 2 years.Review of records for the 2 years found no prior complaints on file regarding the nalu system or any of its components.At the time of this mdr filing, the device has been returned to the firm post-explant and is pending further testing to confirm if there is any device malfunction that may have contributed to the loss of pain relief for the patient.Primary reason for explant appears to be related to mri conditionality.
 
Event or Problem Description
Patient was implanted with a nalu peripheral nerve stimulator (pns)system on (b)(6)2022 to treat shoulder pain.The patient had a pre-existing scs system from a different manufacturer in place to treat low back and leg pain prior to implanting the nalu pns system, in (b)(6)2023 the patient's spouse called nalu to inquire about mri conditionality and reported that the nalu system had not been in use for several months due to loss of efficacy.Spouse was advised that the patient was not conditional for any mri due to use of dual systems, regardless of system use.On (b)(6)2024 the nalu system was explanted due to mri compatibility.

Brand Name
NALU NEUROSTIMULATION SYSTEM
Common Device Name
PERIPHERAL NERVE STIMULATOR
Manufacturer (Section D)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008
Manufacturer (Section G)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008 7241
Manufacturer Contact
rebecca hess
2320 faraday ave
suite 100
carlsbad, CA 92008-7241
7604482360
MDR Report Key21074806
Report Number3015425075-2025-00002
Device Sequence Number6916622
Product Code GZF
UDI-Device Identifier00812537033587
UDI-Public(01)00812537033587(11)210719(17)240719
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K183579
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date07/19/2024
Device Model Number71003
Device Catalogue Number71003
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2024
Initial Report FDA Received Date01/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown